MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation- requested, not provided.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for the first device reported, for the second device reported that was found during the same event see mdr 1118880-2021-00107.
 
Event or Problem Description
The user facility reported that they had opened a new destination and noted as it was being removed from the packet that there was a crushed/pinched section on the middle of the sheath.A second destination was opened with the same issue.A third device was opened without issue.There was no patient contact or use.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5, update section h3, and to provide the completed investigation results.One used 8fr 90 cm destination sheath and dilator were returned for product evaluation.The dilator was partially mated to the sheath when received.The sheath was subjected to visual analysis and flattened segments were observed.Measurements of the flattened segment was found to be starting at 29 cm below the hub to 30.5 cm.The second segment of the flattened segment started at 44 cm to 46.5 cm.No other visual anomalies were observed on the dilator.The outer diameter of the sheath was measured to be 0.136 in which is within the manufacturer's specifications.The inner diameter of the sheath tip is 0.115" which was also within the manufacturer's specifications.The complaint can be confirmed for sheath catheter mechanical damage.Based on the information given, the exact root cause of the event cannot be determined.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Event or Problem Description
Additional information was received on 06jun2021.The sheath buckled as opposed to pinched.The condition of the vasculature of the patient was stable.The was an out of the box failure with no patient contact.

Brand Name
DESTINATION CAROTID GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11850055
Report Number1118880-2021-00106
Device Sequence Number11740171
Product Code DYB
UDI-Device Identifier00389701009452
UDI-Public00389701009452
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberN/A
Device Catalogue Number54-89001
Device Lot NumberYA15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer06/06/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1